Pennsylvania, 2016Damaging Wind in Pennsylvania, June 6, 2016
June 6, 2016 · NWS CLE · 1 event in 1 county or zone
An area of showers and scattered thunderstorms moved east across Ohio into northwest Pennsylvania during the evening of June 6. Storms intensified and developed into a line producing damaging winds in Crawford County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of showers and scattered thunderstorms moved east across Ohio into northwest Pennsylvania during the evening of June 6. Storms intensified and developed into a line producing damaging winds in Crawford County. Thunderstorm winds brought down trees and power lines in Summit Township.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 6, 8:31 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 6, 8:31 PM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
931 PM EDT MON JUN 6 2016
.SYNOPSIS...
A cold front will cross the region this evening. Secondary
troughs will follow for early Tuesday and Wednesday mornings. High
pressure will build across the Great Lakes and Ohio Valley for
Thursday. A warm front will be in the vicinity Thursday and likely
push across the area on Saturday.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Storms still staying under severe limits so with nightfall now
setting in and temps cooling threat for severe should last only
another hour at the most. Also helping out is that upper disturbance
providing the forcing for this wave of convection will shift east of
the area over the next few hours. Thus...by 11 pm to midnight...most
of the rain will be east of the cwa. As the upper trough digs into
the area the rest of the night it could trigger some additional shra
but this should be confined to mainly the snowbelt area.
Based on upstream temps/dewpoints and latest most guidance still see
lows mainly in a 55 to 60 range.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
Trough across the Great Lakes will continue to amplify bringing
significantly cooler weather to the region. While we may get
isolated/scattered thunderstorms to develop Tuesday, we are not
expecting them to be severe. Scattered shower activity will
continue for Wednesday too. Secondary troughs will trigger this
and have lake enhancement help as H8 temps dip to below 5C. By
Wednesday afternoon High begins to build in from the west so the
showers chances will be confined to the snowbelt counties. Temps
Tuesday are expected to be in mid/upper 60s and even cooler for
Wednesday.
Thursday will be a recovery day as the high is overhead and the
upper trough pulls away. This puts us in a zone of northwest flow
with a warm front that will be developing across the region.
Thursday may be too soon for any precip chances.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The challenge in the long term part of the forecast is trying to pin
down the best chance of showers and thunderstorms as frontogenesis
occurs over the Great Lakes. Will continue to mention a chance of
thunderstorms starting on Friday but perhaps more likely on Saturday
and Saturday night as the front sags back south as a cold front. The
forecast will remain "chance" versus "likely" given the uncertainty
on the location and timing of the best showers/storms.
The front should be south of the area sometime Sunday and high
pressure is progged to build east across the Great Lakes and eastern
Canada by Monday. Some of the models show a wave of low pressure
overrunning the air mass by Monday night.
The temperature forecast will depend on the amount of clouds and
showers. Still looks as if it will warm up by Saturday with highs
well in the 80s for much of the forecast area. More seasonable air
should filter back into the area early next week.
&&
.AVIATION /00Z Tuesday THROUGH Saturday/...
An area of showers with scattered thunderstorms over northwest Ohio
will move east this evening, approaching CLE towards 0030Z.
MFD/CAK/YNG will be on the southern periphery of this cluster but
will likely be clipped. Isolated westerly to northwesterly wind
gusts to 30-40 knots are possible with the strongest storms. Brief
reduction to visibilities are also possible but ceilings should
remain VFR. A few of the stronger storms are resulting in wind gusts
to 30-40 knots. The showers will move through in 1-2 hours with just
scattered-broken mid level clouds left to follow. Winds will shift
to the northwest behind the passage of the trough moving through
this evening. Lower clouds will develop towards 12Z with MVFR
ceiling near 2500 feet developing. Ceilings should lift with breezy
northwest winds gusting to 20-25 knots on Tuesday afternoon.
Outlook...Non VFR possible Friday night and Saturday in
showers/thunderstorms.
&&
.MARINE...
Another cold front will drop across Lake Erie early tonight. This
will open the door to some unseasonably cool air. The flow will veer
more northwesterly on Tuesday. The combination of northwest flow and
cool air will make for relatively large waves and wind for this time
of year. Will need a small craft advisory starting Tuesday and
likely continuing through the day Wednesday.
High pressure will build east across the Great Lakes midweek and
should be nearly overhead by Thursday so the lake should quiet down
Wednesday night. Winds should come around from the south or
southeast by Friday. A warm front is expected to develop near Lake
Erie late in the week. There may not be much in the way of sustained
winds but there will eventually be thunderstorms to contend with.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 9 AM Tuesday to 10 PM EDT Wednesday
for LEZ145>149.
Small Craft Advisory from 4 AM Tuesday to 4 PM EDT Wednesday
for LEZ142>144.
&&
SYNOPSIS...Oudeman
NEAR TERM...Adams/Oudeman
SHORT TERM...Oudeman
LONG TERM...Kosarik
AVIATION...KEC
MARINE...KosarikHazardous weather outlook, Jun 6, 1:50 PM EST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
250 PM EDT MON JUN 6 2016
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-071900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
250 PM EDT MON JUN 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON AHEAD OF A COLD FRONT. THE MAIN THREAT WILL BE DAMAGING
WIND.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 6:48 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
748 PM EDT MON JUN 6 2016
OHZ009>014-019>023-028>033-089-070145-
ERIE-RICHLAND-TRUMBULL-SUMMIT-PORTAGE-LORAIN-HURON-MAHONING-GEAUGA-
MEDINA-LAKE-CRAWFORD-ASHTABULA INLAND-ASHLAND-WAYNE-ASHTABULA
LAKESHORE-STARK-CUYAHOGA-
748 PM EDT MON JUN 6 2016
...AN AREA OF STRONG THUNDERSTORMS WILL SPREAD EAST ACROSS NORTHERN
OHIO INCLUDING THE CITIES OF LORAIN...CLEVELAND...MEDINA...AKRON AND
PAINESVILLE THROUGH 9 PM.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STRONGER STORMS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4097 8099 4082 8276 4151 8267 4141 8248
4154 8201 4153 8172 4175 8136 4186 8097
TIME...MOT...LOC 2346Z 239DEG 49KT 4104 8243
ADAMSSpecial weather statement, Jun 6, 7:40 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
840 PM EDT MON JUN 6 2016
OHZ030-031-070115-
ASHLAND-WAYNE-
840 PM EDT MON JUN 6 2016
...A STRONG THUNDERSTORM WILL AFFECT WAYNE AND ASHLAND COUNTIES...
AT 840 PM EDT...A STRONG THUNDERSTORM WAS OVER HAYESVILLE...OR 7 MILES
SOUTHEAST OF ASHLAND...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WOOSTER...ASHLAND...ORRVILLE...RITTMAN...DOYLESTOWN...CRESTON...DALTON...
SHREVE...WEST SALEM...HAYESVILLE...POLK...MOUNT EATON...SMITHVILLE...APPLE
CREEK...MARSHALLVILLE...JEROMESVILLE...FREDERICKSBURG...CONGRESS...
ROWSBURG AND MOHICANVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4067 8212 4068 8234 4073 8234 4073 8237
4074 8238 4098 8222 4097 8166 4067 8166
TIME...MOT...LOC 0040Z 273DEG 35KT 4079 8222
SEFCOVICSpecial weather statement, Jun 6, 8:30 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
930 PM EDT MON JUN 6 2016
OHZ021-022-031-032-038-070215-
SUMMIT-PORTAGE-WAYNE-HOLMES-STARK-
930 PM EDT MON JUN 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUMMIT...
EASTERN HOLMES...SOUTHERN PORTAGE...SOUTHEASTERN WAYNE AND STARK
COUNTIES...
AT 929 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MOGADORE TO NEAR MILLERSBURG...AND MOVING EAST AT 35
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AKRON...CANTON...MILLERSBURG...MASSILLON...GREEN...ALLIANCE...TALLMADGE...
NORTH CANTON...LOUISVILLE...BERLIN...MOGADORE...WALNUT CREEK...MINERVA...
HARTVILLE...BREWSTER...NAVARRE...DALTON...WAYNESBURG...EAST SPARTA AND
KILLBUCK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4046 8204 4111 8147 4111 8100 4099 8100
4099 8109 4073 8109 4072 8123 4065 8124
4066 8146 4063 8167 4044 8167
TIME...MOT...LOC 0129Z 273DEG 32KT 4105 8144 4058 8186
SEFCOVICSpecial weather statement, Jun 6, 8:30 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
930 PM EDT MON JUN 6 2016
OHZ014-023-033-089-070215-
TRUMBULL-ASHTABULA INLAND-MAHONING-ASHTABULA LAKESHORE-
930 PM EDT MON JUN 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MAHONING...TRUMBULL AND
ASHTABULA COUNTIES...
AT 929 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR GENEVA TO ALLIANCE...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS. THESE
STORMS WILL ALSO PRODUCE BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
YOUNGSTOWN...WARREN...ASHTABULA...CONNEAUT...SALEM...COLUMBIANA...
JEFFERSON...BOARDMAN...NILES...CAMPBELL...HUBBARD...CANFIELD...CORTLAND...
GENEVA...NEWTON FALLS...SEBRING...LORDSTOWN...KINSMAN...NORTH BLOOMFIELD
AND ORWELL.
LAT...LON 4090 8053 4090 8082 4093 8084 4093 8089
4090 8090 4090 8108 4099 8109 4099 8100
4181 8100 4192 8052
TIME...MOT...LOC 0129Z 263DEG 40KT 4174 8088 4093 8113
CLARKSpecial weather statement, Jun 6, 9:20 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1020 PM EDT MON JUN 6 2016
PAZ002-003-070330-
CRAWFORD-SOUTHERN ERIE-
1020 PM EDT MON JUN 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CRAWFORD AND SOUTHERN
ERIE COUNTIES...
AT 1019 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PYMATUNING CENTRAL TO NEAR GREENVILLE...AND
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BRIEF HEAVY
RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MEADVILLE...CORRY...EDINBORO...TITUSVILLE...UNION CITY...CAMBRIDGE
SPRINGS...WATERFORD...ALBION...LINESVILLE...WATTSBURG...LINCOLNVILLE...
PYMATUNING CENTRAL...CANADOHTA LAKE...GUYS MILLS...HARMONSBURG...
RICEVILLE...ADAMSVILLE...PYMATUNING NORTH...ATLANTIC AND COCHRANTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4162 7963 4162 7982 4161 7983 4151 7998
4149 8000 4148 8021 4149 8044 4149 8052
4193 8052 4207 7976 4200 7975 4200 7962
4199 7961
TIME...MOT...LOC 0219Z 247DEG 38KT 4162 8050 4141 8043
CLARKLocal storm report, Jun 6, 9:30 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1030 PM EDT MON JUN 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG CORTLAND 41.33N 80.72W
06/06/2016 TRUMBULL OH 911 CALL CENTER
MANY DOWNED TREES ACROSS TRUMBULL COUNTY. MOST REPORTS
ARE FROM THE CORTLAND AND HOWLAND AREAS IN THE CENTRAL
PART OF THE COUNTY.
&&
SEFCOVICThunderstorm Wind, Crawford
- When
- June 6, 9:35 PM EST
- Where
- Crawford County, 2.59 mi NE of Conneaut Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.630, -80.270
County dispatch reported trees and power lines down in Summit Township.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Flash Flooding in Florida, June 6 to 7, 20163 deaths · 1 injured · $5,000 · 14 events
- Dust Storm in Idaho, June 6, 20161 death · 1 event
- Tropical Storm and Storm Surge in Florida, June 6 to 7, 2016$1.0 million · 18 events
- Hail and Damaging Winds in New Mexico, June 6, 2016$160,000 · 2 in hail · 6 events
- Damaging Winds in Pennsylvania, June 6, 2016$135,000 · 50 kt wind · 5 events
- Damaging Winds in Michigan, June 6, 2016$63,000 · 55 kt wind · 3 events
- Damaging Winds in Ohio, June 6, 2016$63,000 · 50 kt wind · 3 events
- Tornado and Tropical Storm in Florida, June 6 to 7, 2016EF1 · 14 events
- Damaging Wind in Kentucky, June 6, 2016$20,000 · 83 kt wind · 1 event
- Damaging Winds in Michigan, June 6, 2016$17,000 · 52 kt wind · 2 events
- Storm Surge and Flash Flooding in South Carolina, June 6, 20169 events
- Hail in Colorado, June 6, 20161.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643364.